Advertisement

  1. ITV Report

Car lover Cian Daly named as one of six 'drug-related' deaths in Essex

One of six people who have died following suspected class A drug use in Essex has been named locally as Cian Daly.

Cian Daly Credit: Facebook

Friends of Cian, 20, from Leigh-on-Sea, set up a fundraiser after his death on Monday.

Friends of Mr Daly - described as a lover of bikes and cars - were planning a "ride-out" in his honour in Southend, and were also raising money for a memorial bench.

His death is one of six in south Essex between Sunday and Tuesday that police believe could be related to drug use in the area.

All of the deaths occurred in their own homes, which is an unusual element because your own home is normally a safe environment and the circumstances suggest that they weren't able to call for assistance.

We haven't yet got a timeline of when they might have taken the drugs and at which point they passed away.

– Chief Superintendent Kevin Baldwin, Essex Police

Police have cautioned against describing the drugs as a "bad batch" as the nature of the substance involved is not yet known.

"Descriptions of 'contaminated' or 'dodgy' may make drug users think slightly differently and it could be that the purity of the drug has caused this," Mr Baldwin said.

"Our main line of inquiry is identifying what those substances are, and obviously there will be forensic tests that need to be done and it'll take a while for those to come back, so I can't speculate on what those substances are."

  • A woman in her 30s was found dead in Southend on Sunday morning.
  • After Mr Daly's death on Monday, another woman in her 30s also died in Westcliff.
  • On Tuesday, a man and a woman, both in their 40s, died in Canvey Island, and a man in his 20s was found dead in Benfleet.

Police have urged anyone considering taking class A drugs not to do so.

We strongly advise them not to use alone and to test a small amount first.

They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, 'snoring', and blueing of the lips and fingertips.

They should immediately call for an ambulance and use any available naloxone if someone overdoses on opioids.

We strongly advise all dependent drug users to get support from local drug services.

– Public Health England